# SDR 2000ZZZX567

- Difficulty date: January 11, 2000
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: Premier Jets Completion Center Inc, repair station TUPR836K
- Aircraft: N421PJ
- Make and model: Cessna 421C
- Aircraft serial: 421C0860
- Engine: Cont GTSIO520L
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Gear
- Condition: Damaged
- Location: Crankshaft
- Stage of operation: TX
- Nature of condition: Y, J
- Precautionary procedure: O

## Discrepancy

ON ROLL-OUT AFTER LANDING, PILOT OBSERVED THE ENGINE HAD SHUT DOWN.  ON ATTEMPTED START, THERE WAS NO PROPELLER MOVEMENT.  STARTER WAS CHECKED ON THE BENCH, AND STARTER ADAPTER WAS REMOVED FOR ENGINE TO REVEAL SEVERE GEAR DAMAGE TO THE MAIN CRANKSHAFT GEAR AND STARTER ADAPTER GEAR.  OTHER GEARS WERE DAMAGED DUE TO FOD FROM THE CRANK GEAR.  INITIAL OBSERVATION INDICATED THE STARTER ADAPTER BEARINGS IN THE REAR OF ADAPTER AND THE FORWARD NEEDLE BEARING IN THE CRANKCASE WERE INTACT AND SECURE.
